Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What causes bleeding after taking I-pill?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
my girlfriend had her last period day on 26th. January 2014. we had unprotected sex on 30th January 2014 and she had I-pill. and from today (5th February, 2014) she is suffering form similar pain like periods and also few drops of blood is coming along with urine. its been just 10 days from her last period. is this normal, whether we need to consult gynecologist. what can be the reason.
Posted Tue, 25 Feb 2014 in Women's Health
Answered by Dr. Aarti Abraham 34 minutes later
Brief Answer: NORMAL WITHDRAWAL BLEEDING. Detailed Answer: Hello Thanks for writing to us with your health concern. This is quite normal. What she is experiencing is called withdrawal bleeding. This happens in response to the hormones present in the I pill, and most women who consume I pill experience this. However, the I pill can prepone or postpone her expected date or periods by a week, maybe more. Just to be reasonably sure, please take a pregnancy test 4 weeks after unprotected sex. All the best. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor